Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 3:03 AM CDT for Jim Wells County, Kleberg County, Nueces County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2018, 3:03 AM CDT (08:03 UTC)
- Expired
- Jun 20, 2018, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:15 AM CDT | FLASH FLOOD | Orange Grove, TX | COUNTY ROADS FLOODED AND CLOSED AROUND ORANGE GROVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WGUS54 KCRP 200803
FFWCRP
TXC249-273-355-201100-
/O.NEW.KCRP.FF.W.0019.180620T0803Z-180620T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
303 AM CDT WED JUN 20 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northwestern Nueces County in south central Texas...
Northeastern Jim Wells County in south central Texas...
Northwestern Kleberg County in south central Texas...
* Until 600 AM CDT.
* At 257 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain have already fallen in
some locations, but general amounts are closer to 2.0 inches.
Given recent heavy rainfall over the past 24 hours combined with
current rainfall trends, Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Alice, Orange Grove, Midway, Alfred-South La Paloma, Westdale, Ben
Bolt, Sandia, Tecalote, Alice Acres, Alfred, Agua Dulce, Pernitas
Point and Lake Alice.
Additional rainfall amounts of up to 2.0 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2747 9811 2806 9812 2806 9788 2804 9785
2804 9781 2803 9780 2799 9780 2797 9781
2797 9782 2796 9781 2777 9789 2747 9791
$$
Wagner1 follow-up statement
910
WGUS74 KCRP 200851
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
351 AM CDT WED JUN 20 2018
TXC249-273-355-201100-
/O.CON.KCRP.FF.W.0019.000000T0000Z-180620T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-Jim Wells TX-Kleberg TX-
351 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHWESTERN NUECES...NORTHEASTERN JIM WELLS AND NORTHWESTERN KLEBERG
COUNTIES...
At 315 AM CDT, local law enforcement reported flash flooding and
closed roads for several county roads around Orange Grove. Up to
three inches of rain have already fallen within the past couple of
hours. Flash flooding is already occurring.
Some locations that will experience flooding include...
Alice, Orange Grove, Midway, Alfred-South La Paloma, Westdale, Ben
Bolt, Sandia, Tecalote, Alice Acres, Alfred, Agua Dulce, Pernitas
Point and Lake Alice.
Additional rainfall amounts of around 1.0 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2747 9811 2806 9812 2806 9788 2804 9785
2804 9781 2803 9780 2799 9780 2797 9781
2797 9782 2796 9781 2777 9789 2747 9791
$$
WagnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 12:36 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 12:36 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1236 AM CDT Wed Jun 20 2018
.DISCUSSION...
Discussion updated for 06z TAFs.
&&
.AVIATION...
Another messy night for the TAFs with this tropical moisture
continuing to linger over the region with mostly MVFR conditions
and at times nearing IFR with the heavier rainfall and lower
visibilities. Around CRP and ALI terminals, the heavier band that
developed earlier in the evening has weakened, but still
producing some light rain showers over Central Coastal Plains.
Radar trends are showing some further development down around the
Baffin Bay area and these showers are expected to progress
north/northwestward, bringing some heavier showers across ALI and
CRP beginning around 07-08z. This is an area to keep an eye on
over the next few hours as showers may train over the terminals
as favorable moisture convergence is present around the area.
An additional concern is associated with a stronger band,
currently located about 20 nautical miles offshore. This heavier
band/cluster of showers is looking to continue to progress to the
north/northwest into the the northern Coastal Bend, mainly
between Port Aransas and Rockport, but some development on the
eastern edge of the line may make its way into VCT area sometime
after 08z.
Otherwise, the widespread shower activity is expected to continue
across South Texas through most of the day on Wednesday. Timing
and location of the heavy rainfall is still a bit difficult to pin
point later in the period, but will maintain at least VCSH in
there for the eastern terminals.
&&
.PREVIOUS DISCUSSION... /Issued 1000 PM CDT Tue Jun 19 2018/
DISCUSSION...
A truly ugly, messy, and very wet night is developing across parts
of the Coastal Bend. As of this writing, Corpus Christi is in the
cross-hairs of a convective band that just will not quit with
numerous road closures and several water rescues taking place.
Vort max inland, west of Alice, continues to spin away placing the
the best convergenceacrosss the city at this time. Continued
shower develop south, off the coast of Brownsville, blossoms
tapping into the crazy moist airmass across the region and then
releases themselves onto the already saturated soils and
impermeable road surfaces. The forecast as whole is unchanged.
PREVIOUS DISCUSSION... /Issued 400 PM CDT Tue Jun 19 2018/
SHORT TERM (Tonight)...
Showers and thunderstorms have been moving across South Texas as
the center of circulation progresses inland. Strong low level
moisture convergence and an overly saturated atmosphere (2.51"
PWATs on the CRP 18Z sounding) has contributed to rainfall rates
ranging from 1-3"/hr. Jim Wells county has seen some of our
highest totals today with rainfall reports ranging from 7-11"
with isolated pockets of larger amounts possible. There have also
been reports of 5-8" across portions of South Texas. Reports of
roadways being flooded across the region were fairly common today.
Convective activity has waned a bit this afternoon as some dry air
wrapped around the center of the low. Expect activity to increase
again late tonight into early Wednesday morning, especially along
the Coastal Bend, Victoria Crossroads and over the Gulf waters as
H85 moisture transports ramps up over the area. Showers and
thunderstorms will begin to redevelop early tomorrow morning,
around 5Z or shortly after, per the HREF which has had a fairly
strong handle on the event.
Temps will be in the mid 70s across the Brush Country and Victoria
Crossroads to the low 80s along the coast. Small Craft Advisory
conditions will continue for the offshore waters overnight with
conditions slowly improving during the morning hours Wednesday.
LONG TERM (Wednesday through Tuesday)...
The tropical wave will continue to move west to southwest on
Wednesday with very deep moisture/PWAT around 2-2.4 inches
continuing across S TX. This will maintain high pops through Wed
with additional rainfall around 4 to 6 inches across the east and 2
to 3 inches across the Rio Grande Plains. The Flash Flood Watch will
remain in effect through Wed afternoon, but may need to be extended
to Wed night or Thu if heavier rainfall continues. The higher rain
chances will shift south and southwest by Thu/Thu night as drier air
aloft moves in from the NE as ridging begins to build back across S
TX. By Fri, limited residual moisture and a weak embedded short wave
may lead to iso convection across the VCT area Fri, otherwise quiet
weather and warmer temps is expected Fri/Sat. Another wave is
progged to approach the region by Sunday, bringing another chance of
convection.
Winds across the offshore waters will be borderline SCA Wed morning,
but should be below advisory conditions by noon. Minor tidal
overflow and dangerous rip currents are also expected to continue
into Wed morning, but as winds and seas diminish as well as swell
periods, so will the coastal threats.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 77 86 77 88 / 90 80 80 50 50
Victoria 82 76 84 75 89 / 90 80 80 50 50
Laredo 92 76 92 77 92 / 60 60 70 40 40
Alice 86 76 88 76 91 / 80 80 80 50 50
Rockport 84 79 84 79 87 / 90 80 80 50 50
Cotulla 89 75 91 76 94 / 70 50 50 30 20
Kingsville 87 78 88 77 90 / 80 80 80 50 50
Navy Corpus 85 80 85 79 86 / 90 80 80 50 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through Wednesday afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Coastal Flood Advisory until 1 PM CDT Wednesday For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 10 AM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
KW/92...AVIATIONHazardous weather outlook, Jun 19, 3:39 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 339 PM CDT Tue Jun 19 2018 TXZ229>234-239>247-342>347-442-443-447-202045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect through Wednesday afternoon for the eastern portions of South Texas, including Duval, Jim Wells and Live Oak County and all counties east. Scattered thunderstorms can be expected this afternoon and tonight. There is a high risk of rip currents through Wednesday afternoon over gulf-facing beaches. A Coastal Flood Advisory is in effect through Wednesday afternoon for gulf facing beaches due to the higher than normal period swells combining with excessive rainfall near the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. A Flash Flood Watch is in effect through Wednesday afternoon. The Flash Flood Watch may be extended beyond Wednesday afternoon, or farther west during this time. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. There is a moderate risk of dangerous rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-202045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory conditions are expected to continue for the offshore waters through Wednesday morning. Thunderstorms today will produce heavy rainfall reducing visibility, with thunderstorm chances decreasing in the afternoon but returning overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Local storm report, Jun 19, 9:15 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
915 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX LAW ENFORCEMENT
SEVERAL ON-GOING HIGH WATER RESCUES IN CORPUS CHRISTI
NEAR IH 37 NB AND CORN PRODUCTS. OCCUPANTS STANDING ON
ROOF OF VEHICLE. ALSO, BROWNLEE AND ANTELOPE WITH WATER
RESCUES.
&&
EVENT NUMBER CRP1800119
HEAVENERSpecial weather statement, Jun 19, 10:14 PM CDT, 4 hours 49 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1014 PM CDT TUE JUN 19 2018 TXZ243-244-343-344-200400- Inland Nueces-Inland San Patricio-Coastal Nueces-Coastal San Patricio- 1014 PM CDT TUE JUN 19 2018 ...A SHOWER WILL AFFECT CENTRAL NUECES AND SOUTH CENTRAL SAN PATRICIO COUNTIES... At 1013 PM CDT, a heavy shower was located over Corpus Christi, moving north at 25 mph, into a flash flood warning. Winds in excess of 40 mph are possible with this shower. Locations impacted include... Corpus Christi, Portland, Taft, Corpus Christi International Airport, Odem, Corpus Christi Country Club, Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus Christi Del Mar East Campus, Naval Air Station Cabaniss Field, Texas A&M University Corpus Christi, Clarkwood, Annaville, Downtown Corpus Christi, Taft Southwest and Tuloso. Torrential rainfall is also occurring with this shower, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2763 9749 2795 9767 2804 9739 2769 9730 TIME...MOT...LOC 0313Z 160DEG 21KT 2774 9743 Heavener
Local storm report, Jun 19, 10:58 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD ODEM 27.95N 97.59W
06/19/2018 SAN PATRICIO TX LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES. CR 2015 AT FM 630 CLOSED. CR
2047 AT FM 234 CLOSED.
&&
EVENT NUMBER CRP1800121
CBLocal storm report, Jun 19, 11:45 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX EMERGENCY MNGR
VEHICLES STRANDED IN WATER AT I-37 AND NAVIGATION BLVD.
&&
EVENT NUMBER CRP1800122
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 7:52 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 19, 8:44 PM CDT | Flash Flood Warning | CRP | Bee, San Patricio | 3 hr |
| Jun 19, 9:53 PM CDT | River Flood Warning | CRP | Jim Wells | 11 hr |
| Jun 19, 10:14 PM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| Jun 19, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 19, 11:45 PM CDT | Areal Flood Warning | CRP | Bee, San Patricio | 6 hr |
| Jun 20, 12:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 12:22 AM CDT | River Flood Warning | CRP | Nueces | 68 hr |
| Jun 20, 1:29 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 20, 2:49 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 116 min |
| Jun 20, 4:21 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 5:42 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| Jun 20, 7:18 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jun 20, 7:42 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 20, 7:45 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 3 hr |
| Jun 20, 8:48 AM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 6 hr |
| Jun 20, 9:14 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jun 20, 11:45 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jun 20, 12:01 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 6 hr |
| Jun 20, 12:41 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 6 days |
| Jun 20, 4:59 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.